Tornadoes · United States · Texas · 2017
EF0 tornado, Dugger, Texas, February 19, 2017
This EF0 tornado ran 0.2 miles across Guadalupe County on February 19, 2017, touching down at 11:16 PM CST and reaching 75 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- February 19, 2017
- Touchdown
- 11:16 PM CST (05:16 UTC)
- Lifted
- 11:18 PM CST (05:18 UTC)
- On the ground
- 2 minutes
- Path length
- 0.2 miles (0.4 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- County
- Guadalupe County
- Touchdown point
- 29.460, -97.949
- Lift-off point
- 29.463, -97.946
- Record number
- 1702192316-01
The damage survey
2 damage points were recorded along this path by NWS EWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An upper level trough pushed a cold front into a warm, moist airmass over South Central Texas. Thunderstorms developed ahead of the front and some produced tornadoes and damaging wind gusts.
This short-lived tornado occurred about 7 miles south of Seguin along Hwy 123. This tornado overturned several recreational vehicles, damaged several sheds and outbuildings, and damaged the roof of a house (DI FR12, DOD 2). There is no estimate of monetary damages.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 04:47 UTC and running to 06:07 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 04:34 UTC | 05:14 UTC | Severe Thunderstorm Warning | EWX |
| 04:39 UTC | 05:05 UTC | Tornado Warning | EWX |
| 04:47 UTC | 06:07 UTC | Severe Thunderstorm Watch | EWX |
| 04:56 UTC | 05:38 UTC | Severe Thunderstorm Warning | EWX |
| 05:02 UTC | 05:09 UTC | Tornado Warning | EWX |
| 05:31 UTC | 05:36 UTC | Tornado Warning | EWX |
| 05:40 UTC | 07:45 UTC | Flood Advisory | EWX |
| 08:20 UTC | 10:15 UTC | Flood Advisory | EWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the tornado touched down at Feb 19, 6:41 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 19, 6:41 PM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 641 PM CST Sun Feb 19 2017 .MESOSCALE UPDATE... Severe Thunderstorm Watch 35 has been issued for the western half of the area and at this time does not include the Austin or San Antonio metro area. A band of showers and thunderstorms have developed across Edwards, Maverick, and Kinney County. This activity has developed along a dryline with substantial surface moisture convergence along the boundary. SBCAPE values near 2000 J/Kg and effective bulk shear vales around 60 knots will continue to support the chances for severe convection with hail up to 2 inches in diameter and gusty winds. We still continue to expect this activity to transition more into a locally heavy rain threat overnight as the storms congeal into more of a solid line of convection due to shear vectors lining up nearly parallel to the dryline. The line of showers and storms should then move east as upper support from a strong shortwave to our west continues to slowly move east. Still expecting rainfall totals to be on average 1-2 inches but some isolated locations will approach 5 inches and could produce some localized flooding concerns. Radar estimates so far this evening are showing up to 3 inches of rain across portions of Kinney County where a Flood Advisory is currently in effect. Increased PoPs across the area where storms are developing and made some other minor adjustments to the hourly grids based on current trends. All updated products have been issued. && .PREV DISCUSSION... /ISSUED 608 PM CST Sun Feb 19 2017/ UPDATE... Please see the 00Z aviation forecast discussion below. AVIATION... Little change in the forecast has been made. We did update trends for the first few hours based on recent radar trends. Otherwise, the main concern continues to be focused on thunderstorm activity late this evening into early Monday morning. Minor changes to the onset of TSRA based on the latest hi-res model guidance and radar trends as mentioned above. We should see a decrease in thunderstorms between 09Z-12Z at our TAF sites as the main line of storms moves east. Showers will remain in the forecast until mid-morning, then improving conditions are in store for late morning and the afternoon. PREV DISCUSSION... /ISSUED 257 PM CST Sun Feb 19 2017/ SHORT TERM (Tonight through Monday Night)... Latest water vapor images show a long-wave upper level trough axis extending from the Intermountain West southeast into the four corners region. This feature is forecast to split this evening...sending the southern portion of the main trough/short-wave across northeast Mexico and into our area overnight. At the surface, a dry-line located across the extreme northwest Val Verde County as of this writing, is expected to push further west. With that in main and expected convection along and east of I-35 later tonight, SPC Day 1 Convective Outlook has been updated and now covers most area with slight risk of severe thunderstorms. DFX radar is already picking up light to moderate rain-showers along the Rio Grande and Edwards Plateau areas. This trend is expected to increase as the upper level short-wave moves to the east this evening. A hand-full of HiRes models agree on scattered showers and thunderstorms to develop across the Rio Grande later this afternoon with widespread convection forming early this evening into the overnight hours. By early this evening, increased instability and with capping inversion eroding, expect storms to rapidly become strong to severe. As the night progresses, the severe weather risk diminishes and transition into a heavy rain event with isolated strong storms mainly along and east of I-35. Overall situation from early this evening into the overnight hours is as follow: strong to severe thunderstorms are possible across most areas across South Central Texas (exception extreme NW and E). Primary threats will be wind gusts up to 60 mph and large hail up to one inch in diameter. Also, heavy rain is expected as the storms move along and east of Highway 281 due to the fact of well above precipitable water values (1.4 to 1.7 inches). That said, storm total rainfall amounts of 1 to 2 inches are possible with isolated pockets of 4 to 5 inches mainly along and east of I-35. The dry-line moves back to the east Monday morning with clearing expected to begin out west and then into the I-35 corridor by noon Monday. Since the upper level trough/cutoff low could be right on top of us during the afternoon hours, decided to keep slight chances for showers and storms mainly east of Highway 183. LONG TERM (Tuesday through Sunday)... The upper level system will continue to push to the southeast and into the Gulf waters while ridging builds over the area Tuesday and Wednesday of next week for dry and pleasant weather. Dry conditions persist into next weekend. A cold front is expected to push across the area late Sunday into Monday and brings our next chances for rain across the area. Temperatures will be above normal values through the extended period even with the passage of dry front on Friday and the wet one late Sunday into Monday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 73 53 79 52 / 100 40 - - 0 Austin Bergstrom Intl Airport 61 71 52 78 50 / 100 50 - - 0 New Braunfels Muni Airport 61 72 53 79 51 / 100 40 - - 0 Burnet Muni Airport 58 71 49 76 48 / 100 20 - - 0 Del Rio Intl Airport 55 77 50 82 48 / 50 10 0 0 0 Georgetown Muni Airport 61 71 51 77 49 / 100 40 - - 0 Hondo Muni Airport 59 74 49 81 48 / 70 20 - 0 0 San Marcos Muni Airport 62 71 53 79 51 / 100 50 - - 0 La Grange - Fayette Regional 64 72 55 77 53 / 100 60 10 10 - San Antonio Intl Airport 61 73 53 79 52 / 100 30 - - 0 Stinson Muni Airport 62 73 54 79 52 / 100 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Hampshire Synoptic/Grids...Hampshire Public Service/Data Collection...YB
Hazardous weather outlook, Feb 19, 8:16 AM CST, 15 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 816 AM CST Sun Feb 19 2017 TXZ171>173-183>194-202>209-217>225-228-201430- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 816 AM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A strong upper level storm system will move across Texas late this afternoon through Monday morning. Showers and thunderstorms will become more numerous late this afternoon after 5pm, overnight, and persist into the Coastal Plains through Monday morning. The greatest coverage will be from the eastern Hill Country across the I-35 corridor and into the Coastal Plains. There is the potential for strong to severe storms this afternoon into tonight across much of South Central Texas with the highest risk being from Del Rio eastward to the I-35 corridor including the Texas Hill Country. The main threats will be hail up to 1 inch in diameter and wind gusts up to 60 mph. There is also the potential for heavy rain mainly along and east of I-35 Sunday into Monday where average rainfall amounts of 1 to 2 inches are expected with isolated 4 to 5 inches possible, including in and around the Austin and San Antonio metro areas. Areas along and east of U.S. Highway 281 could experience minor flooding across small streams,creeks, and canals. Also, heavy rain may prompt brief closures of low water crossings and area roadways. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy rainfall will be ongoing across the Coastal Plains through Monday morning that could lead to localized flash and river flooding issues. Rain coverage will decrease from west to east across the entire region by mid-morning. After Monday morning, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit severe and rainfall reports Sunday afternoon into Monday.
In the hours before
Special weather statement, Feb 19, 8:42 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
842 PM CST SUN FEB 19 2017
TXZ187-203-204-218-219-200330-
Frio TX-Uvalde TX-Medina TX-Bandera TX-Zavala TX-
842 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...CENTRAL BANDERA...
EASTERN UVALDE...EASTERN ZAVALA AND FRIO COUNTIES UNTIL 930 PM CST...
At 842 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Tarpley to 8 miles
southwest of Divot. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Medina, Pearsall, Hondo, Devine, Dilley, Castroville, Bandera, Moore,
Sabinal, Natalia, Lacoste, Goldfinch, D'Hanis, Bandera Falls, Noonan,
Quihi, Dunlay, Mico, Pipe Creek and Pearson.
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 2963 9947 2963 9928 2990 9930 2989 9917
2972 9878 2969 9881 2865 9882 2864 9944
TIME...MOT...LOC 0242Z 261DEG 35KT 2957 9939 2867 9936
MOSpecial weather statement, Feb 19, 9:31 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
931 PM CST SUN FEB 19 2017
TXZ171-186>190-204>206-219-220-200430-
Frio TX-Comal TX-Bexar TX-Atascosa TX-Blanco TX-Gillespie TX-Kerr TX-
Llano TX-Medina TX-Bandera TX-Kendall TX-
931 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...CENTRAL BANDERA...
SOUTHEASTERN KERR...WESTERN BLANCO...GILLESPIE...SOUTHERN LLANO...
FRIO...ATASCOSA...KENDALL...BEXAR AND NORTHWESTERN COMAL COUNTIES
UNTIL 1030 PM CST...
At 930 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Enchanted Rock Station to 10 miles west
of Dilley. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Medina, Kerrville, Fredericksburg, Boerne, Pearsall,
Pleasanton, Hondo, Kingsland, Devine, Dilley, Jourdanton, Poteet,
Castroville, Comfort, Blanco, Charlotte, Bandera, Christine and
Tarpley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 3069 9842 2865 9838 2864 9933 3016 9930
3050 9916 3050 9896 3070 9896
TIME...MOT...LOC 0330Z 256DEG 38KT 3050 9877 2868 9881
MOSpecial weather statement, Feb 19, 10:26 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1026 PM CST SUN FEB 19 2017
TXZ187-189-204>207-220>222-200530-
Guadalupe TX-Karnes TX-Comal TX-Bexar TX-Atascosa TX-Medina TX-
Bandera TX-Kendall TX-Wilson TX-
1026 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA...EAST
CENTRAL BANDERA...GUADALUPE...KARNES...ATASCOSA...SOUTHERN KENDALL...
WILSON...BEXAR AND COMAL COUNTIES UNTIL 1130 PM CST...
At 1024 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bergheim to near Campbellton. Movement was
northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Boerne, Pleasanton, Selma, Floresville, Jourdanton, Kenedy,
Poteet, Karnes City, Poth, Charlotte, Stockdale, Christine and
Kosciusko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 2867 9871 2992 9890 2992 9813 2985 9803
2976 9800 2985 9786 2978 9783 2979 9782
2968 9772 2956 9769 2935 9786 2911 9762
2900 9775 2881 9758 2867 9778 2869 9786
2872 9792 2869 9801 2879 9810 2865 9828
TIME...MOT...LOC 0424Z 245DEG 34KT 2981 9854 2872 9836
MOSpecial weather statement, Feb 19, 10:31 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CST SUN FEB 19 2017
TXZ171>173-188>192-206-200530-
Comal TX-Blanco TX-Gillespie TX-Williamson TX-Llano TX-Hays TX-
Kendall TX-Burnet TX-Travis TX-
1031 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...HAYS...TRAVIS...
BLANCO...EASTERN GILLESPIE...EASTERN LLANO...NORTHEASTERN KENDALL...
BURNET AND NORTHEASTERN COMAL COUNTIES UNTIL 1130 PM CST...
At 1030 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Victor to near Twin Sisters. Movement
was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Austin, Round Rock, San Marcos, Cedar Park, Georgetown, Pflugerville,
Kyle, Taylor, Buda, Elgin, Kingsland, Marble Falls, Burnet,
Wimberley, Dripping Springs, Blanco, Granger, Bertram, Round Mountain
and Serenada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9716
3040 9733 3042 9737 3020 9750 3002 9771
3008 9779 2994 9780 2992 9784 2991 9869
3092 9855 3093 9842 3096 9845 3103 9844
3103 9791
TIME...MOT...LOC 0430Z 267DEG 36KT 3092 9829 3001 9846
MOLocal storm report, Feb 19, 10:38 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST 2 SSE SAN ANTONIO 29.43N 98.49W
02/19/2017 E50 MPH BEXAR TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED VIA WEB 50 MPH WINDS WITH TREE
LIMBS DOWN GREATER THAN 2 IN. ALSO HEAVY RAIN .5 - .74
IN.
&&
EVENT NUMBER EWX1700054
YBLocal storm report, Feb 19, 10:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 2 ENE SHAVANO PARK 29.60N 98.52W
02/19/2017 E1.00 INCH BEXAR TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2
INCHES.
1010 PM HEAVY RAIN 2 ENE SHAVANO PARK 29.60N 98.52W
02/19/2017 M2.00 INCH BEXAR TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2
INCHES.
&&
EVENT NUMBER EWX1700055
EVENT NUMBER EWX1700056
YBThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Corpus Christi, TX (KCRP), 00:00Z
5.3 hours before the tornado, 201 km from the path. February 20, 2017.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -144 J/kg
- Surface CAPE
- 3699 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.8
- 0-3 km lapse rate
- 5.1 K/km
Corpus Christi, TX (KCRP), 12:00Z
6.7 hours after it, 201 km from the path. February 20, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -67125 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -366 m²/s²
- 0-3 km storm-relative helicity
- -394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
New Braunfels Municipal Apt (Was 3r5) (BAZ), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 03:20 UTC | 130° 9 kt | 1009.8 | -RA | |||
| 03:25 UTC | 120° 10 kt | 1009.8 | ||||
| 03:30 UTC | 130° 9 kt | 1010.2 | ||||
| 03:35 UTC | 120° 7 kt | 1010.5 | -RA | |||
| 03:40 UTC | 120° 9 kt | 1010.5 | -RA | |||
| 03:45 UTC | 120° 10 kt | 1010.5 | -RA BR | |||
| 03:46 UTC | 71.6 | 68 | 120° 9 kt | 1010.5 | -RA | |
| 03:50 UTC | 120° 11 kt | 1010.5 | -RA | |||
| 03:51 UTC | 71 | 68 | 110° 10 kt | 1010.5 | -RA | |
| 03:55 UTC | 110° 9 kt | 1010.5 | -RA | |||
| 04:00 UTC | 110° 9 kt | 1010.5 | ||||
| 04:05 UTC | 120° 9 kt | 1010.5 | ||||
| 04:10 UTC | 120° 10 kt | 1010.5 | ||||
| 04:15 UTC | 120° 10 kt | 1010.8 | ||||
| 04:20 UTC | 120° 10 kt | 1010.8 | ||||
| 04:25 UTC | 120° 11 kt | 1010.5 | BR | |||
| 04:30 UTC | 110° 11 kt | 1010.2 | -RA BR | |||
| 04:35 UTC | 71 | 68 | 120° 12 kt | 1010.2 | VCTS -RA BR | |
| 04:40 UTC | 1010.8 | -RA BR | ||||
| 04:45 UTC | 1010.8 | -RA BR | ||||
| 04:49 UTC | 71.6 | 68 | 130° 13 kt | 1011.2 | -TSRA BR | |
| 04:50 UTC | 130° 13 kt | 1011.2 | -RA BR | |||
| 04:51 UTC | 71 | 68 | 130° 13 kt | 1011.2 | TSRA BR | |
| 04:55 UTC | 130° 11 kt | 1011.2 | -RA BR | |||
| 05:00 UTC | 130° 11 kt | 1011.2 | -RA | |||
| 05:05 UTC | 130° 11 kt | 1011.2 | RA BR | |||
| 05:10 UTC | 120° 11 kt | 1010.5 | +RA BR | |||
| 05:11 UTC | 71 | 68 | 120° 9 kt | 1010.2 | +TSRA BR | |
| 05:14 UTC | 71 | 68 | 140° 11 kt | 19 | 1010.5 | +TSRA BR |
| 05:15 UTC | 130° 13 kt | 1010.5 | +RA BR | |||
| 05:20 UTC | 69 | 66 | 280° 26 kt | 34 | 1012.9 | +TSRA BR |
| 05:22 UTC | 66 | 63 | 290° 24 kt | 37 | 1013.9 | +TSRA BR |
| 05:25 UTC | 1014.6 | +RA BR | ||||
| 05:28 UTC | 62 | 58 | 300° 21 kt | 39 | 1014.9 | +TSRA BR |
| 05:30 UTC | 1015.2 | RA | ||||
| 05:31 UTC | 62 | 57 | 310° 24 kt | 39 | 1015.2 | TSRA |
| 05:34 UTC | 61 | 57 | 320° 25 kt | 37 | 1014.9 | +TSRA BR |
| 05:35 UTC | 1014.9 | +RA BR | ||||
| 05:40 UTC | 1014.9 | RA | ||||
| 05:45 UTC | 1015.6 | RA BR | ||||
| 05:50 UTC | 1016.3 | RA BR | ||||
| 05:51 UTC | 61 | 57 | 340° 12 kt | 29 | 1016.3 | TSRA BR |
| 05:55 UTC | 330° 11 kt | +RA BR | ||||
| 06:00 UTC | 1013.5 | RA BR | ||||
| 06:05 UTC | 1012.5 | +RA BR | ||||
| 06:10 UTC | 1012.2 | RA BR | ||||
| 06:15 UTC | 330° 16 kt | 1012.5 | -RA | |||
| 06:20 UTC | 1012.2 | -RA | ||||
| 06:23 UTC | 60 | 57 | 350° 15 kt | 24 | 1011.9 | -RA |
| 06:25 UTC | 20 | 1011.9 | -RA | |||
| 06:30 UTC | 350° 14 kt | 1011.9 | -RA | |||
| 06:35 UTC | 1012.2 | -RA | ||||
| 06:40 UTC | 350° 9 kt | 1011.9 | -RA | |||
| 06:45 UTC | 360° 5 kt | 1011.5 | -RA | |||
| 06:50 UTC | 340° 5 kt | 1011.2 | -RA | |||
| 06:51 UTC | 60 | 57 | 5 kt | 1011.2 | -RA | |
| 06:55 UTC | 20° 7 kt | 1011.2 | -RA | |||
| 07:00 UTC | 10° 9 kt | 1010.8 | -RA | |||
| 07:05 UTC | 50° 9 kt | 1011.2 | -RA | |||
| 07:10 UTC | 30° 9 kt | 1010.8 | -RA | |||
| 07:15 UTC | 10° 9 kt | 1010.8 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Austin/San Antonio radar (KEWX), 28 km away, was scanning. The volume nearest the touchdown began at 05:18 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:10 UTC | HAIL 1 | 2 Ene Shavano Park | Bexar, TX | SPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2 INCHES. |
| 04:10 UTC | HEAVY RAIN 2 | 2 Ene Shavano Park | Bexar, TX | SPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2 INCHES. |
| 04:27 UTC | TSTM WND GST 50 | 2 Sse San Antonio | Bexar, TX | LAW ENFORCEMENT REPORTED VIA WEB 50 MPH WINDS WITH TREE LIMBS DOWN GREATER THAN 2 IN. ALSO HEAVY RAIN .5 - .74 IN. |
| 04:36 UTC | TORNADO | 5 N San Antonio | Bexar, TX | EF-1 DAMAGE WAS FOUND ALONG A PATH FROM 5N OF SAN ANTONIO TO 3NNE OF TERRELL HILLS. |
| 04:42 UTC | TORNADO | 5 Sw Universal City | Bexar, TX | EF-0 DAMAGE WAS FOUND ALONG A PATH FROM 5SW OF UNIVERSAL CITY TO 3SW OF UNIVERSAL CITY. |
| 04:43 UTC | TORNADO | 3 Nw Windcrest | Bexar, TX | EF-1 DAMAGE WAS FOUND ALONG A PATH FROM 3NW OF WINDCREST TO 5WNW OF UNIVERSAL CITY. |
| 04:45 UTC | TSTM WND DMG | 1 N Alamo Heights | Bexar, TX | POSSIBLE TORNADO DAMAGE BROADWAY AND NACOGDOCHES... APARTMENT ROOF BLOWN OFF... POWER LINES TO THE GROUND. |
| 04:45 UTC | TSTM WND DMG | 2 Nne Alamo Heights | Bexar, TX | REPORT VIA SOCIAL MEDIA NEAR WOODRIDGE ELEMENTARY... ROOFS BLOWN OFF... TREES DOWN. |
| 04:50 UTC | TSTM WND DMG | 1 N Alamo Heights | Bexar, TX | CALLER REPORTED LARGE TREES IN THE ROAD AND TRAFFIC LIGHTS DOWN. POSSIBLE TORNADO |
| 04:50 UTC | TSTM WND DMG | 2 Se Windcrest | Bexar, TX | POSSIBLE TORNADO DAMAGE REPORTED. APARTMENT COMPLEX WITH ROOF BLOWN OFF... 2-3 HOUSE WITH SERIOUS DAMAGE AND SEVERAL OTHERS WITH MODERATE TO MINOR DAMAGE. |
| 04:50 UTC | TSTM WND DMG | 3 Nw Live Oak | Bexar, TX | SOCIAL MEDIA REPORT POSSIBLE TORNADO DAMAGE... ROOF CAVED IN. |
| 04:50 UTC | TSTM WND DMG | 3 Wnw Live Oak | Bexar, TX | REPORT VIA SOCIAL MEDIA... LARGE POWER TOWER MANGLED. |
| 04:55 UTC | TSTM WND DMG | 3 Nw Live Oak | Bexar, TX | POSSIBLE TORNADO CONFIRMED. CALLER REPORTED TREES DOWN... HOMES DAMAGED... POWER LINES DOWN. |
| 05:00 UTC | TSTM WND DMG | 2 Ene Selma | Guadalupe, TX | LARGE HIGHWAY SIGN DOWN ALONG INTERSTATE 35 AT SCHERTZ PARKWAY |
| 05:00 UTC | TSTM WND DMG | 3 Nne Garden Ridge | Comal, TX | MULTIPLE REPORTS OF DAMAGE IN THIS AREA ALONG A HALF MILE STRETCH OF CEDAR CREEK DRIVE. SEVERAL POWER LINES DOWN WITH SMALL TREES ON ROOFS. |
| 05:00 UTC | TORNADO | 3 Ne Garden Ridge | Comal, TX | EF-0 DAMAGE WAS FOUND ALONG A PATH FROM 3NE OF GARDEN RIDGE TO 4NE OF GARDEN RIDGE. |
| 05:06 UTC | TSTM WND DMG | 3 Nnw Solms | Comal, TX | MOSTLY JUNIPER AND CEDAR TREE DAMAGE. DIAMETER OF LIMBS FROM 5 INCHES UP TO OVER 1 FOOT. |
| 05:14 UTC | TSTM WND DMG | 8 Sse Zipp | Guadalupe, TX | AN RV SHOP HAD SEVERAL RVS OVERTURNED. |
| 05:40 UTC | TSTM WND DMG | Martindale | Caldwell, TX | PUBLIC REPORT OF DAMAGE TO A BARN ROOF AND FRONT PORCH AWNING AS WELL AS A 100 YEAR OLD TREE DOWN. |
| 06:38 UTC | FLASH FLOOD | San Antonio | Bexar, TX | A NUMBER OF ROADS CLOSED DUE TO FLOODING INCLUDING S BLUE WING RD NORTH OF MICKEY...OLD FREDERICKSBURG RD NORTH OF LOST GAP...GROSENBACHER RD...AND MENGER RD AT FOSSIL CREEK. FLOODING OCCURRED BETWEEN 1238AM AND 233AM. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of February 19, 2017
6 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 19 | 10:36 PM CST | EF2 | Bexar, TX | 4.6 | 600 | |||
| February 19 | 10:42 PM CST | EF0 | Bexar, TX | 1.6 | 100 | |||
| February 19 | 10:43 PM CST | EF1 | Bexar, TX | 3.0 | 200 | |||
| February 19 | 11:00 PM CST | EF0 | Comal, TX | 0.7 | 100 | |||
| February 19 | 11:26 PM CST | EF1 | Hays, TX | 9.8 | 300 | |||
| February 19 | 11:48 PM CST | EF0 | Hays, TX | 3.0 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.